Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 27, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 19, 2010, 3:50 PM CDT for 6 counties in Kansas. It took effect at Sep 20, 2010, 11:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2010, 3:50 PM CDT (20:50 UTC)
- In effect from
- Sep 20, 2010, 11:00 AM CDT
- Expired
- Sep 20, 2010, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
210 WWUS73 KICT 192050 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 350 PM CDT SUN SEP 19 2010 KSZ032-033-047-048-200500- /O.NEW.KICT.WI.Y.0027.100920T1600Z-100921T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 350 PM CDT SUN SEP 19 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT MONDAY. * TIMING...OF THE EVENT IS FROM 11 AM TO 8 PM CDT MONDAY. * WINDS...WILL BE 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ COOK
5 follow-up statements
673 WWUS73 KICT 200817 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 317 AM CDT MON SEP 20 2010 KSZ050-202130- /O.EXA.KICT.WI.Y.0027.100920T1600Z-100921T0100Z/ RICE- INCLUDING THE CITY OF...LYONS 317 AM CDT MON SEP 20 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...OF THE EVENT IS FROM 11 AM TO 8 PM CDT MONDAY. * WINDS...WILL BE 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047-048-202130- /O.CON.KICT.WI.Y.0027.100920T1600Z-100921T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH 317 AM CDT MON SEP 20 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING...OF THE EVENT IS FROM 11 AM TO 8 PM CDT MONDAY. * WINDS...WILL BE 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUNTEN
490 WWUS73 KICT 201949 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 249 PM CDT MON SEP 20 2010 KSZ049-210100- /O.EXA.KICT.WI.Y.0027.000000T0000Z-100921T0100Z/ SALINE- INCLUDING THE CITY OF...SALINA 249 PM CDT MON SEP 20 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...OF THE EVENT IS UNTIL 8 PM CDT MONDAY. * WINDS...WILL BE SUSTAINED AT AROUND 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...WILL INCLUDE STRONG AND GUSTY CROSSWINDS ON EAST WEST ROADS...INCLUDING I-70. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO BE ALERT FOR GUSTS AND SUDDEN CHANGES IN WIND SPEEDS AROUND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ032-033-047-048-050-210100- /O.CON.KICT.WI.Y.0027.000000T0000Z-100921T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 249 PM CDT MON SEP 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...OF THE EVENT UNTIL 8 PM CDT MONDAY. * WINDS...WILL BE SUSTAINED NEAR 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...WILL INCLUDE STRONG AND GUSTY CROSSWINDS ON EAST WEST ROADS...INCLUDING I-70. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO BE ALERT FOR GUSTS AND SUDDEN CHANGES IN WIND SPEEDS AROUND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON
092 WWUS73 KICT 202047 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 347 PM CDT MON SEP 20 2010 KSZ032-033-047>050-210100- /O.CON.KICT.WI.Y.0027.000000T0000Z-100921T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 347 PM CDT MON SEP 20 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...OF THE EVENT UNTIL 8 PM CDT MONDAY. WINDS WILL DIMINISH LATE THIS EVENING WITH SOME GUSTS TO 25 MPH STILL POSSIBLE. * WINDS...WILL BE SUSTAINED NEAR 30 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...WILL INCLUDE STRONG AND GUSTY CROSSWINDS ON EAST WEST ROADS...INCLUDING INTERSTATE 70. BLOWING DUST CAUSED BY THE STRONG WINDS MAY PRODUCE NEAR ZERO VISIBILITY. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO BE ALERT FOR GUSTS AND SUDDEN CHANGES IN WIND SPEEDS AROUND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOWERTON/KETCHAM
550 WWUS73 KICT 210057 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 757 PM CDT MON SEP 20 2010 KSZ049-210200- /O.CAN.KICT.WI.Y.0027.000000T0000Z-100921T0100Z/ SALINE- INCLUDING THE CITY OF...SALINA 757 PM CDT MON SEP 20 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY FOR SALINE COUNTY. $$ KSZ032-033-047-048-050-210200- /O.EXT.KICT.WI.Y.0027.000000T0000Z-100921T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 757 PM CDT MON SEP 20 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING...WINDS WILL DIMINISH SOME LATER THIS EVENING. * WINDS...WILL BE SUSTAINED NEAR 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...WILL INCLUDE STRONG AND GUSTY CROSSWINDS ON EAST WEST ROADS...INCLUDING INTERSTATE 70. BLOWING DUST CAUSED BY THE STRONG WINDS MAY PRODUCE NEAR ZERO VISIBILITY AT TIMES. DRIVERS OF HIGH PROFILE VEHICLES WILL NEED TO BE ALERT FOR GUSTS AND SUDDEN CHANGES IN WIND SPEEDS AROUND OVERPASSES OR OTHER HIGH AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADK
051 WWUS73 KICT 210204 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 904 PM CDT MON SEP 20 2010 KSZ032-033-047-048-050-210315- /O.EXP.KICT.WI.Y.0027.000000T0000Z-100921T0200Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 904 PM CDT MON SEP 20 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT ACROSS CENTRAL KANSAS. $$ ADK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 19, 3:19 PM CDT, 31 minutes earlier.
Area forecast discussion, Sep 19, 3:19 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 319 PM CDT SUN SEP 19 2010 .DISCUSSION... HIGH PRESSURE CENTERED WELL NORTHEAST OF THE AREA EDGED ITS WAY INTO THE FORECAST AREA THIS MORNING. THIS HAS BEEN GRADUALLY RETREATING TO THE NORTH. AS A RESULT...A WARM FRONT EXTENDED FROM NEAR KGBD-KEMP. NORTH OF THIS BOUNDARY...TEMPERATURES WERE IN THE 70S /59 AT KRSL AT 19Z/ WHILE SOUTH OF IT THEY WERE NEAR 90. WATER VAPOR LOOP SHOWS RIDGE BUILDING OCCURRING OVER THE CENTRAL UNITED STATES AS A DEEP TROUGH MOVES INTO THE PACIFIC NORTHWEST. OVER THE NEXT SEVERAL DAYS...THE FRONT WILL GRADUALLY MOVE BACK AND FORTH ACROSS THE AREA AS UPPER LEVEL DISTURBANCES PASS THROUGH THE REGION. MAIN FORECAST PROBLEMS ARE WINDS...TEMPERATURES AND CONVECTION. TONIGHT-MONDAY: WINDS WILL BECOME SOUTHERLY ACROSS THE ENTIRE FORECAST AREA MONDAY. THERE HAS BEEN CONSIDERABLE DISCUSSION REGARDING A WIND ADVISORY MONDAY. BUFKIT SOUNDINGS FROM BOTH THE GFS AND NAM-WRF BOTH SHOW MIXED LAYER WINDS ABOVE 32 KNOTS MONDAY AFTERNOON FOR KRSL AND KSLN. MOS GUIDANCE ALSO SUPPORTS WINDS IN EXCESS OF 29 KNOTS AT THE SURFACE SUSTAINED. AS A RESULT...CONFIDENCE IS HIGH FOR A WIND ADVISORY...SO WILL ISSUE. WITH THE STRONG SOUTHERLY WINDS AND UPPER LEVEL RIDGE BUILDING...THE TEMPERATURES SHOULD BE A FEW DEGREES HIGHER THAN TODAY...SO WILL FORECAST ACCORDINGLY. TUESDAY-SUNDAY: SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION DURING THIS PERIOD. THE RESULT IS THE FRONT MOVING SOUTH THROUGH THE FORECAST AREA...THEN BACK NORTH. THIS SHOULD PRODUCE AN ACTIVE PERIOD OF PRECIPITATION CHANCES. GEFS PLUME DATA SHOWS THIS WELL...WITH ALL OF THE MEMBERS PRECIPITATING DURING THIS TIME PERIOD. THE PROBLEM IS...THE AGREEMENT OF WHEN THIS WILL OCCUR. THAT SAID...THINK THE BEST COURSE OF ACTION AT THIS TIME IS TO FORECAST LOWER CHANCES OVER A BROAD PERIOD. CONFIDENCE IS PRETTY HIGH THAT MOST AREAS WILL RECEIVE SOME RAINFALL BY THE END OF THE PERIOD. TEMPERATURES WILL DEPEND GREATLY ON WHERE THE FRONT ENDS UP FOR THE DAY. CONFIDENCE IS QUITE LOW ON TEMPERATURE FORECASTS. COOK && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. THE LOW CLOUDS WERE ERODING RAPIDLY NORTHWARD ACROSS CENTRAL KANSAS AT MIDDAY...WITH LINGERING STRATUS AT KRSL AND KSLN TO CLEAR OUT WITHIN FIRST 2 HOURS OF START OF FORECAST VALID PERIOD. A WARM FRONT WILL LIFT NORTHWARD ACROSS THE AREA BY LATE AFTERNOON WITH SOUTHERLY SURFACE FLOW DEVELOPING ACROSS ALL AREAS BY THIS EVENING. A LEE TROF WILL DEEPEN ACROSS THE HIGH PLAINS LATE TONIGHT INTO MONDAY...WITH A STRONGER SOUTHERLY GRADIENT WIND EXPECTED ACROSS THE AREA. WINDS WILL BECOME GUSTY BY THE END OF THE FORECAST VALID PERIOD ACROSS CENTRAL KANSAS BY LATE MONDAY MORNING...WITH THE ONSET OF BETTER MIXING/MOMENTUM TRANSFER TO THE SURFACE AS WELL AS THE TIGHTENING GRADIENT FLOW. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 92 68 90 / 0 0 10 20 HUTCHINSON 66 92 67 89 / 0 0 10 20 NEWTON 66 91 67 89 / 0 0 10 30 ELDORADO 66 91 67 89 / 0 0 10 20 WINFIELD-KWLD 67 92 68 90 / 0 0 10 20 RUSSELL 63 93 65 86 / 0 0 20 30 GREAT BEND 63 94 66 87 / 0 0 20 30 SALINA 66 92 67 87 / 0 0 10 30 MCPHERSON 66 92 67 88 / 0 0 10 30 COFFEYVILLE 68 93 68 90 / 0 10 10 10 CHANUTE 68 91 68 89 / 0 10 10 20 IOLA 68 91 68 89 / 0 10 10 20 PARSONS-KPPF 68 92 68 90 / 0 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM TO 8 PM CDT MONDAY FOR KSZ032-033-047- 048. &&
Hazardous weather outlook, Sep 19, 10:58 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1058 AM CDT SUN SEP 19 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201600- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1058 AM CDT SUN SEP 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM LATE MONDAY NIGHT THROUGH FRIDAY. SOME OF THE STORMS MAY BE STRONG...ESPECIALLY ON TUESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.